Alert archive / Oklahoma / Tornado Warnings in 2024
Tornado Warning 75, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 30, 2024, 5:35 PM CDT for Washita County, Oklahoma. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2024, 5:35 PM CDT (22:35 UTC)
- Expired
- Apr 30, 2024, 6:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.75 in
County Washita County, OK
The radar
The Altus AFB radar (KFDR), 100 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 5:44 PM CDT | HAIL 3 | 4 Wsw Cloud Chief, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 4:38 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
357
WFUS54 KOUN 302235
TOROUN
OKC149-302315-
/O.NEW.KOUN.TO.W.0075.240430T2235Z-240430T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
535 PM CDT Tue Apr 30 2024
The National Weather Service in Norman has issued a
* Tornado Warning for...
Southeastern Washita County in western Oklahoma...
* Until 615 PM CDT.
* At 535 PM CDT, a confirmed tornado was located 5 miles southeast of
Cordell, moving east at 20 mph.
HAZARD...Damaging tornado and golf ball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Cordell, Corn, Colony, Cloud Chief, and Cowden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
storm shelter, safe room or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3530 9904 3542 9868 3518 9862 3516 9862
3518 9898
TIME...MOT...LOC 2235Z 259DEG 17KT 3523 9894
TORNADO...OBSERVED
MAX HAIL SIZE...1.75 IN
$$
TL3 follow-up statements
676
WWUS54 KOUN 302244
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
544 PM CDT Tue Apr 30 2024
OKC149-302315-
/O.CON.KOUN.TO.W.0075.000000T0000Z-240430T2315Z/
Washita OK-
544 PM CDT Tue Apr 30 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
SOUTHEASTERN WASHITA COUNTY...
At 544 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles southeast of Cordell, moving northeast at 10 mph.
The previous tornado has lifted, but additional tornadoes may form
at any time.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Cordell, Corn, Colony, Cloud Chief, and Cowden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3530 9904 3542 9868 3518 9862 3516 9862
3518 9898
TIME...MOT...LOC 2244Z 239DEG 10KT 3525 9894
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
$$
TL798
WWUS54 KOUN 302305
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
605 PM CDT Tue Apr 30 2024
OKC149-302315-
/O.CON.KOUN.TO.W.0075.000000T0000Z-240430T2315Z/
Washita OK-
605 PM CDT Tue Apr 30 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR EAST
CENTRAL WASHITA COUNTY...
At 605 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Cloud Chief, moving east at 10 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Corn, Colony, Cloud Chief, and Cowden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3532 9894 3542 9868 3518 9862 3516 9862
3520 9892
TIME...MOT...LOC 2305Z 255DEG 11KT 3527 9886
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
TL505
WWUS54 KOUN 302313
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
613 PM CDT Tue Apr 30 2024
OKC149-302323-
/O.EXP.KOUN.TO.W.0075.000000T0000Z-240430T2315Z/
Washita OK-
613 PM CDT Tue Apr 30 2024
...THE TORNADO WARNING FOR EAST CENTRAL WASHITA COUNTY WILL EXPIRE AT
615 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
LAT...LON 3532 9894 3542 9868 3518 9862 3516 9862
3520 9892
TIME...MOT...LOC 2313Z 259DEG 17KT 3528 9883
$$
JTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 30, 3:02 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 30, 3:02 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Norman OK
302 PM CDT Tue Apr 30 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Wednesday night)
Issued at 300 PM CDT Tue Apr 30 2024
Daytime heating this afternoon will support the chance for isolated
to widely scattered thunderstorms along a diffuse dryline as
convective inhibition weakens across western Oklahoma. Effective
bulk shear will be modest (~35 knots) for supercells. The expected
hazards will be damaging wind gusts and hail; however, if any
supercell can sustain themselves into the evening, there will be a
short window of opportunity for a low tornado threat as the low-
level jet strengthens with an attendant increase in low-level
storm relative helicity. Thunderstorms should weaken with the loss
of daytime heating as convective inhibition strengthens.
Additional thunderstorms are expected to develop across Kansas in
association with a cold front, which will likely move southward into
north central Oklahoma tonight. Warm air advection associated
with a low-level jet may result in continued development in this
zone. Given the heavy rainfall they experienced with the last
event, we opted to issue a Flood Watch for north central Oklahoma.
For tomorrow, the uncertainty is on how far southwest the outflow
boundary from the morning thunderstorms will progress. This
boundary may serve as a focus for redevelopment tomorrow
afternoon. Another scenario is that convection may continue to
move to the southwest through the day and never fully dissipate.
In addition, the dryline should retreat farther to the west, into
the Texas and Oklahoma panhandles. Both of these boundaries (and
any associated intersection) will result in a chance for
thunderstorms tomorrow afternoon. Strong to severe thunderstorms
will be possible.
Tomorrow night, there is evidence that any ongoing thunderstorms
may consolidate into one or two complexes that will move across
the area.
Mahale
&&
.LONG TERM...
(Thursday through next Monday)
Issued at 300 PM CDT Tue Apr 30 2024
There remains uncertainty on where the cold front will be
Thursday as it will depend on what happens Wednesday night. The
cold front will likely get another southward push on Thursday with
another chance of showers and thunderstorms.
The aforementioned cold front will likely lift back to the north
on Friday with persistent southwest flow into the upcoming
weekend. As a result, there will be continued periods of showers
and thunderstorms. Flooding will likely become a hazard in some
locations given the recent rainfall across the area.
Mahale
&&
.AVIATION...
(18Z TAFS)
Issued at 1218 PM CDT Tue Apr 30 2024
VFR and MVFR ceilings are expected this TAF period. A frontal
boundary is expected to move into parts of northern OK overnight
which will cause winds in this area to shift towards the E and NE.
Isolated/widely scattered storms are possible late
afternoon/evening but chances too low for any particular TAF
sites. However, current thoughts are highest chances would be
SW OK/western north TX and in N OK. More widespread storms will be
possible overnight into Wednesday morning in north
central/northern OK with the boundary.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 63 79 64 78 / 30 50 40 80
Hobart OK 62 82 61 81 / 20 40 50 40
Wichita Falls TX 65 82 64 83 / 50 30 60 50
Gage OK 58 87 58 79 / 20 40 40 20
Ponca City OK 61 80 65 77 / 80 50 50 90
Durant OK 65 83 65 79 / 20 30 60 80
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 9 PM CDT this evening through Wednesday morning
for OKZ007-008-012-013.
TX...None.
&&
SHORT TERM...10
LONG TERM....10
AVIATION...25Hazardous weather outlook, Apr 30, 4:54 PM CDT, 41 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 454 PM CDT Tue Apr 30 2024 OKZ004>048-050>052-TXZ083>090-012200- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 454 PM CDT Tue Apr 30 2024 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Scattered thunderstorms are ongoing across western Oklahoma into north Texas this afternoon. These thunderstorms will persist into the evening with a threat for large hail and damaging wind gusts. Additional thunderstorms are likely across north central Oklahoma later tonight. .Heavy Rainfall... Heavy rainfall could lead to localized flooding this evening and overnight across northern Oklahoma. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Thunderstorm chances continue Wednesday and Thursday with severe weather possible both days. Thunderstorms are also possible Friday and over the weekend. .Heavy Rainfall... Repeated rounds of thunderstorms with heavy rainfall could lead to localized flooding in some areas through the weekend. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
In the hours before
Local storm report, Apr 30, 4:51 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
451 PM CDT Tue Apr 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM Hail 5 N Granite 35.04N 99.38W
04/30/2024 E1.50 Inch Greer OK Emergency Mngr
Relayed image. Radar estimated time.
&&
MDUSpecial weather statement, Apr 30, 5:14 PM CDT, 21 minutes before
Special Weather Statement National Weather Service Norman OK 514 PM CDT Tue Apr 30 2024 OKZ036-037-TXZ083-085-302245- Tillman OK-Jackson OK-Wilbarger TX-Hardeman TX- 514 PM CDT Tue Apr 30 2024 ...A strong thunderstorm will impact portions of southwestern Jackson, west central Tillman, northwestern Wilbarger and east central Hardeman Counties through 545 PM CDT... At 513 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Quanah, moving northeast at 30 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Altus, Olustee, Eldorado, Elmer, Odell, and Hess. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3426 9963 3439 9976 3468 9935 3435 9915 TIME...MOT...LOC 2213Z 240DEG 28KT 3435 9962 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH TL
Local storm report, Apr 30, 5:24 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
524 PM CDT Tue Apr 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM Hail Cordell 35.29N 98.99W
04/30/2024 E1.00 Inch Washita OK Public
Report from mPING: Quarter (1.00 in.).
&&
MDULocal storm report, Apr 30, 5:27 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
527 PM CDT Tue Apr 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM Hail 2 S Cordell 35.26N 98.99W
04/30/2024 E1.75 Inch Washita OK Public
Report from mPING: Golf Ball (1.75 in.).
&&
MDULocal storm report, Apr 30, 5:28 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
528 PM CDT Tue Apr 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM Hail 3 NE Fay 35.86N 98.62W
04/30/2024 E1.75 Inch Blaine OK Public
Report from mPING: Golf Ball (1.75 in.).
&&
MDULocal storm report, Apr 30, 5:33 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
533 PM CDT Tue Apr 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM Hail 2 SW Cordell 35.26N 99.00W
04/30/2024 E2.50 Inch Washita OK Public
Report from mPING: Tennis Ball (2.50 in.).
&&
MDUThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 12:33 PM CDT | Flood Watch | OUN | Garfield, Grant, Kay, Noble | 53 min |
| Apr 30, 1:26 PM CDT | Flood Watch | OUN | Garfield, Grant, Kay, Noble | 21 hr |
| Apr 30, 3:01 PM CDT | Special Weather Statement | OUN | Custer | 29 min |
| Apr 30, 3:19 PM CDT | Special Weather Statement | OUN | Blaine | 11 min |
| Apr 30, 3:35 PM CDT | Special Weather Statement | OUN | Blaine | 25 min |
| Apr 30, 3:47 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 28 min |
| Apr 30, 3:56 PM CDT | Special Weather Statement | OUN | Greer | 19 min |
| Apr 30, 4:05 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa, Washita | 25 min |
| Apr 30, 4:14 PM CDT | Special Weather Statement | OUN | Blaine | 16 min |
| Apr 30, 4:19 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 26 min |
| Apr 30, 4:24 PM CDT | Special Weather Statement | OUN | Greer | 21 min |
| Apr 30, 4:24 PM CDT | Special Weather Statement | OUN | Greer | 21 min |
| Apr 30, 4:24 PM CDT | Special Weather Statement | OUN | Greer | 21 min |
| Apr 30, 4:28 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 8 min |
| Apr 30, 4:32 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa, Washita | 28 min |
| Apr 30, 4:40 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 35 min |
| Apr 30, 4:43 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 32 min |
| Apr 30, 4:47 PM CDT | Special Weather Statement | OUN | Garfield | 28 min |
| Apr 30, 4:53 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 37 min |
| Apr 30, 4:55 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Washita | 35 min |
| Apr 30, 5:04 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 26 min |
| Apr 30, 5:06 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 24 min |
| Apr 30, 5:09 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey | 51 min |
| Apr 30, 5:14 PM CDT | Special Weather Statement | OUN | Jackson | 31 min |
| Apr 30, 5:17 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Custer, Washita | 43 min |
| Apr 30, 5:17 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 28 min |
| Apr 30, 5:23 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey | 52 min |
| Apr 30, 5:26 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 49 min |
| Apr 30, 5:28 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 30 min |
| Apr 30, 5:28 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 24 min |
| Apr 30, 5:30 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 27 min |
| Apr 30, 5:31 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 44 min |
| Apr 30, 5:50 PM CDT | Tornado Warning | OUN | Kiowa | 40 min |
| Apr 30, 5:56 PM CDT | Areal Flood Advisory | OUN | Washita | 3 hr |
| Apr 30, 5:59 PM CDT | Flash Flood Warning | OUN | Kiowa | 3 hr |
| Apr 30, 6:01 PM CDT | Special Weather Statement | OUN | Grant | 29 min |
| Apr 30, 6:06 PM CDT | Flash Flood Warning | OUN | Blaine, Dewey | 3 hr |
| Apr 30, 6:07 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Custer, Washita | 18 min |
| Apr 30, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 1 min |
| Apr 30, 6:15 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 30 min |
| Apr 30, 6:17 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 28 min |
| Apr 30, 6:25 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 50 min |
| Apr 30, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major, Woods | 45 min |
| Apr 30, 6:30 PM CDT | Tornado Warning | OUN | Kiowa | 45 min |
| Apr 30, 6:37 PM CDT | Flash Flood Warning | OUN | Kiowa | 2 hr |
| Apr 30, 6:42 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 48 min |
| Apr 30, 6:48 PM CDT | Special Weather Statement | OUN | Blaine | 27 min |
| Apr 30, 6:53 PM CDT | Tornado Warning | OUN | Comanche, Kiowa | 52 min |
| Apr 30, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 33 min |
Nearby
Tornado Warnings in Oklahoma, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.